MAUDE Adverse Event Report: RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M

RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M
Model Number 8106033
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to richard wolf that "the insulation looks to have been damaged and the cord was severed and caused a flame to be emitted.There was no patient injury as this did happen [sic] during a case" additional details: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
(b)(4).This mdr is being submitted as part of an ongoing retrospective review (remediation) of prior files by (b)(4).Investigation report from (b)(4): product appearance: used, broken.Complaint condition verified: yes.Repeat repair: no.Test method: visual, mechanical.Probable root cause: material failure.Physical findings: cable severed from burn marks.Conclusion: cable appears to be worn from wear and tear.Wire strands are broken due to fatigue, causing heat buildup and arcing (causing flame) resulting in the cord to be severed.Complaint valid: no.Action required: scrap, replace with new.The user is informed in the related ifu, ga-s009 / en-us / 2016-05 v3.0 / eco 2016-0101, about the visual and functional checks of the cable.6 checks: check the hf cable for damage before each use.Check for brittleness or cracks in the cable, worn plug, or separation of the plug from the cable.If there are any signs of damage, replace with a new cable.Check the function of the hf cable in conjunction with the hf instruments (i.E.Activate the hf instruments as described in the relevant manual).7 application: warning! hf cables with defective, brittle or cracked insulation can cause burns to the user or patient.If the electrical line breaks, an arc can occur causing burns to the user or patient or start a fire, regardless of whether the insulation is also damaged or not.Never use or repair defective hf cables! always replace them.Do not modify hf cables! the monopolar cables may be operated at a maximum recurrent peak voltage of 4000 vp and the bipolar cables at max.1000 vp.

Brand Name
NA
Common Device Name
HF CONNECTION CABLE MONO L 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key14569538
Report Number1418479-2019-00065
Device Sequence Number20104492
Product Code GEI
UDI-Device Identifier04055207000694
UDI-Public04055207000694
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K982677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model Number8106033
Device Catalogue Number8106.033
Device Lot Number529-141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown